Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 397, NWS Wichita, KS

July 28, 2008Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 28, 2008, 5:45 PM CDT for Sumner County, Kansas. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2008, 5:45 PM CDT (22:45 UTC)
Expired
Jul 28, 2008, 6:30 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Sumner County, KS

The radar

The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:55 PM CDTHAIL 1.754 Sw Perth, KS
Jul 28, 6:15 PM CDTTSTM WND DMG5 Ne Caldwell, KSA COMBINATION OF LARGE HAIL AND STRAIGHT LINE WINDS CAUSED EXTENSIVE DAMAGE TO OUTBUILDINGS ON A COUPLE OF HOMESTEADS...ROOF...SIDING AND WINDOW DAMAGE TO A RESIDENCE...VEHICLE HAIL DAMAGE...ALONG WITH SOME DOWNED POWER LINES.
Jul 28, 6:15 PM CDTHAIL 1.754 Sw Perth, KS
Jul 28, 6:17 PM CDTHAIL 11 S Perth, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3029 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 282245
SVRICT
KSC191-282330-
/O.NEW.KICT.SV.W.0397.080728T2245Z-080728T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT MON JUL 28 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 630 PM CDT.

* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
  LOCATED NEAR PERTH...OR 13 MILES SOUTHWEST OF WELLINGTON...AND
  MOVING NORTH AT 16 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BELLE PLAINE...SOUTH HAVEN...WELLINGTON...PERTH...RIVERDALE...
  WELLINGTON AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3745 9743 3744 9715 3703 9738 3705 9761
TIME...MOT...LOC 2245Z 202DEG 14KT 3711 9750

$$

CHANCE
3 follow-up statements
000 
WWUS53 KICT 282257
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT MON JUL 28 2008

KSC191-282330-
/O.CON.KICT.SV.W.0397.000000T0000Z-080728T2330Z/
SUMNER KS-
557 PM CDT MON JUL 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SUMNER
COUNTY UNTIL 630 PM CDT...

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR PERTH...OR 12 MILES SOUTHWEST OF WELLINGTON...MOVING
NORTH AT 16 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR WELLINGTON BY 630 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT PERTH AND WELLINGTON AIRPORT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3745 9743 3744 9715 3703 9738 3705 9761
TIME...MOT...LOC 2257Z 202DEG 14KT 3713 9750

$$

CHANCE
000 
WWUS53 KICT 282309
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CDT MON JUL 28 2008

KSC191-282330-
/O.CON.KICT.SV.W.0397.000000T0000Z-080728T2330Z/
SUMNER KS-
609 PM CDT MON JUL 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SUMNER
COUNTY UNTIL 630 PM CDT...

AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR PERTH...OR 8 MILES SOUTHWEST OF WELLINGTON...MOVING
NORTH AT 16 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR WELLINGTON BY 630 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT PERTH AND WELLINGTON AIRPORT.

HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED IN SOUTHWEST OF PERTH 
WITH THIS STORM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3745 9743 3744 9715 3703 9738 3705 9761
TIME...MOT...LOC 2309Z 202DEG 14KT 3717 9748

$$

CHANCE
000 
WWUS53 KICT 282319
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT MON JUL 28 2008

KSC191-282330-
/O.CON.KICT.SV.W.0397.000000T0000Z-080728T2330Z/
SUMNER KS-
620 PM CDT MON JUL 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SUMNER
COUNTY UNTIL 630 PM CDT...

AT 618 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PERTH TO 7 MILES WEST OF SOUTH HAVEN...
MOVING NORTH AT 16 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR SOUTH HAVEN BY 625 PM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT PERTH.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3745 9743 3744 9715 3703 9738 3705 9761
TIME...MOT...LOC 2320Z 202DEG 14KT 3721 9746 3706 9753

$$

CHANCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:14 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 28, 3:14 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT MON JUL 28 2008

.DISCUSSION...
FORECAST HIGHLIGHTS FOCUS ON SHOWER/THUNDERSTORM CHANCES TONIGHT
THROUGH EARLY WEDNESDAY...AND HOT SUMMER TEMPERATURES MID/LATE WEEK
AND BEYOND.

CONVECTIVELY ENHANCED OUTFLOW BOUNDARY/GRAVITY WAVES FROM EARLIER
CONVECTION HAS PROGRESSED SOUTHWEST...AND CURRENTLY EXTENDS FROM
WESTERN KANSAS SOUTHEAST INTO SOUTH-CENTRAL KANSAS AND NORTH-CENTRAL
OKLAHOMA. STRONG CONVERGENCE COMBINED WITH MODEST INSTABILITY AND
WEAKENING CAP WILL PROMOTE SCATTERED DEVELOPMENT ALONG THIS BOUNDARY
THROUGH THE LATE AFTERNOON/EVENING HOURS. MAIN THREATS WILL BE
LOCALLY VERY HEAVY RAINFALL AND ISOLATED WET MICROBURSTS.
HOWEVER...RELATIVELY POOR MID-LEVEL LAPSE RATES AND WEAK DEEP LAYER
SHEAR WILL INHIBIT WIDESPREAD SEVERE WEATHER. ACTIVITY SHOULD TEND
TO WANE WITH LOSS OF DAYTIME HEATING...ALTHOUGH INCREASING LOW-LEVEL
JET AND APPROACHING HURRICANE DOLLY REMNANTS COULD TEND TO ALLOW
THIS ACTIVITY TO AT LEAST SOMEWHAT FESTER WELL INTO THE NIGHT.

OTHERWISE...APPROACHING DOLLY REMNANTS IN CONCERT WITH INCREASING
MOISTURE TRANSPORT SHOULD ALLOW POPS TO INCREASE SOME FROM WEST TO
EAST TONIGHT. THINKING ACTIVITY WILL BE MOST NUMEROUS OVER THE
WESTERN HALF OF KANSAS THROUGH THE EVENING HOURS...BUT MAY TEND TO
DECREASE IN COVERAGE WITH LOSS OF DAYTIME HEATING...SO DID NOT GO
LIKELY POPS FOR TONIGHT. DID HOWEVER INCREASE POPS TO LIKELY FOR
TOMORROW...AS DAYTIME HEATING IN CONCERT WITH DOLLY REMNANTS AND
HIGH PRECIPITABLE WATER AIRMASS SHOULD ALLOW WIDESPREAD SCATTERED
SHOWERS AND THUNDERSTORMS TO FORM. GIVEN POOR LAPSE
RATES/INSTABILITY AND WEAK DEEP LAYER SHEAR...MAIN THREATS WILL BE
EFFICIENT RAIN PRODUCERS/HEAVY RAINFALL AND ISOLATED WET
MICROBURSTS. DECIDED AGAINST A FLOOD WATCH...AS IT LOOKS LIKE BRUNT
OF ACTIVITY WILL BE MAINLY DIURNAL IN NATURE. DOLLY REMNANTS AND
ASSOCIATED PRECIPITATION THREAT SHOULD EXIT TO THE SOUTHEAST BY
WEDNESDAY MORNING...ALTHOUGH ACTIVITY MAY FESTER ACROSS SOUTHEAST
KANSAS THROUGH WEDNESDAY AFTERNOON.

OTHERWISE...GFS...ASSOCIATED ENSEMBLES...AND ECMWF BUILD AN
EXPANSIVE MID/UPPER SUBTROPICAL RIDGE OF HIGH PRESSURE ACROSS THE
SOUTHWEST/SOUTH-CENTRAL CONUS FROM MID WEEK AND BEYOND. MODELS AND
ASSOCIATED ENSEMBLES ARE IN VERY GOOD AGREEMENT REGARDING
THIS...ALTHOUGH THE EXPECTED RIDGE PLACEMENT BETWEEN THE GFS AND
ECMWF IS SOMEWHAT IN QUESTION. NEVERTHELESS...THIS PATTERN WILL
FAVOR ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS. HEAT INDICES
DURING THIS TIME WILL BE HIGHLY DEPENDANT ON MAGNITUDE OF LOW-LEVEL
MOISTURE STILL IN PLACE ACROSS THE AREA...BUT IF UPPER 60S-LOWER 70S
DEWPOINTS HANG TOUGH...HEAT ADVISORIES MAY NEED TO BE CONSIDERED.
STAY TUNED.

KLEINSASSER

&&

.AVIATION...18Z TAF FORECAST
SCATTERED CONVECTION ONGOING IN CENTRAL KS TIED TO WEAK 850
CONVERGENCE WITH SUBTROPICAL MOISTURE IN PLACE. WILL USE TEMPO TS
AT SLN/HUT BASED ON LATEST RADAR TRENDS. THIS CONVECTION MAY
BECOME MORE ISOLD AS THE PM WEARS ON GIVEN 850 FLOW BACKS.
OTHERWISE REMNANTS OF DOLLY STRETCHING FROM WRN KS INTO THE TX/OK
PANHANDLES...PROGGED TO MOVE EWD INTO CNTRL/ERN KS LATER TONIGHT
INTO TUES. UTILIZED PROGGED STRONGEST 850 MOISTURE TRANSPORT TO
TIME WIDESPREAD SHOWERS/T-STORMS INTO THE TAF SITES. THIS WOULD
AFFECT CENTRAL/S-CNTRL KS TONIGHT INTO TUES AM...AND SERN KS LATER
WED AM/PM.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  86  73  93 /  50  60  50  30
HUTCHINSON      73  86  72  93 /  50  60  40  10
NEWTON          74  86  72  92 /  50  60  50  20
ELDORADO        74  86  73  92 /  30  60  60  30
WINFIELD-KWLD   75  86  74  93 /  40  60  60  40
RUSSELL         73  88  69  94 /  50  60  20  10
GREAT BEND      73  88  69  94 /  50  60  20  10
SALINA          74  87  71  93 /  50  60  30  10
MCPHERSON       73  86  71  93 /  50  60  40  10
COFFEYVILLE     74  88  74  91 /  30  60  60  50
CHANUTE         74  88  72  89 /  30  60  60  50
IOLA            74  88  72  89 /  30  60  60  40
PARSONS-KPPF    74  88  73  90 /  30  60  60  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 28, 4:36 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT MON JUL 28 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-292145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
436 PM CDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL AND
SOUTH-CENTRAL KANSAS THROUGH THE EVENING HOURS. GUSTY WINDS AND
HEAVY DOWNPOURS WILL BE POSSIBLE...BUT SEVERE WEATHER IS NOT
ANTICIPATED.

THUNDERSTORM CHANCES WILL INCREASE FROM THE WEST ACROSS CENTRAL
AND SOUTH CENTRAL KANSAS TONIGHT. SOME OF THE STORMS MAY CONTAIN
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE TROPICAL REMNANTS OF DOLLY WILL MOVE VERY SLOWLY TO THE
EAST ACROSS KANSAS FOR TUESDAY INTO WEDNESDAY MORNING. THIS WILL
RESULT IN WIDESPREAD SCATTERED THUNDERSTORMS ACROSS THE AREA. A
FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE FOR
TUESDAY AFTERNOON AND TUESDAY EVENING...BUT THE MAIN HAZARD WILL
BE LOCALLY HEAVY RAINFALL DUE TO A VERY MOIST AIRMASS OVER THE
AREA...ENHANCING THE RAINFALL RATES. AS A RESULT...LOCALIZED
FLOODING COULD OCCUR WITH THIS ACTIVITY.

FINALLY...HEAT INDICES ARE FORECAST TO CLIMB INTO THE 100 TO 105
DEGREE RANGE FOR THURSDAY THROUGH THE UP COMING WEEKEND. A FEW
LOCATIONS COULD EXCEED 105 DEGREE HEAT INDICES. PLEASE WATCH FOR
LATER FORECASTS...AS HEAT LEVELS MAY REACH THE DANGEROUS
CATEGORY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CDJ/JMC/ADK

In the hours before

Special weather statement, Jul 28, 3:38 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT MON JUL 28 2008

KSZ091-092-282115-
HARPER-SUMNER-
338 PM CDT MON JUL 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND SUMNER COUNTIES...

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ARGONIA...OR 10 MILES EAST
OF ANTHONY...AND MOVING NORTH AT 20 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...BRIEF
VERY HEAVY RAINFALL IS ALSO POSSIBLE.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Jul 28, 4:33 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CDT MON JUL 28 2008

KSZ091-092-282200-
HARPER-SUMNER-
433 PM CDT MON JUL 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND SUMNER COUNTIES...

AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ARGONIA...OR 15 MILES NORTHEAST OF
ANTHONY...AND MOVING NORTH AT 28 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

CHANCE
Special weather statement, Jul 28, 5:05 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT MON JUL 28 2008

KSZ082-083-282230-
KINGMAN-SEDGWICK-
505 PM CDT MON JUL 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND SEDGWICK COUNTIES...

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORWICH TO
CLEARWATER...AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

CHANCE
Special weather statement, Jul 28, 5:12 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT MON JUL 28 2008

KSZ092-282245-
SUMNER-
512 PM CDT MON JUL 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
CLEARWATER TO SOUTH HAVEN...AND MOVING EAST AT 18 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

CHANCE
Special weather statement, Jul 28, 5:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT MON JUL 28 2008

KSZ092-282315-
SUMNER-
540 PM CDT MON JUL 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE PLAINE TO
SOUTH HAVEN...AND MOVING EAST AT 16 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

CHANCE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:12 PM CDTAreal Flood WarningICTSumner3 hr
Jul 28, 6:27 PM CDTSevere Thunderstorm WarningICTSumner35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.